June  2021, 29(2): 2141-2147. doi: 10.3934/era.2020109

Integrating evolution equations using Fredholm determinants

Ohio State University, Newark, 1179 University Drive, Newark, OH 43055, USA

* Corresponding author: Feride Tığlay

Received  January 2020 Revised  August 2020 Published  June 2021 Early access  October 2020

We outline the construction of special functions in terms of Fredholm determinants to solve boundary value problems of the string spectral problem. Our motivation is that the string spectral problem is related to the spectral equations in Lax pairs of at least three nonlinear evolution equations from mathematical physics.

Citation: Feride Tığlay. Integrating evolution equations using Fredholm determinants. Electronic Research Archive, 2021, 29 (2) : 2141-2147. doi: 10.3934/era.2020109
References:
[1]

V. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses application à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361.  doi: 10.5802/aif.233.  Google Scholar

[2]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[3]

K. ColvilleD. Gomez and J. Szmigielski, On isospectral deformations of an inhomogeneous string, Comm. Math. Phys., 348 (2016), 771-802.  doi: 10.1007/s00220-016-2711-y.  Google Scholar

[4]

R. E. Eaves, A sufficient condition for the convergence of an infinite determinant, SIAM J. Appl. Math., 18 (1970), 652-657.  doi: 10.1137/0118058.  Google Scholar

[5]

B. Fuchssteiner and A. S. Fokas, Symplectic structures, their Bäcklund transformations and hereditary symmetries, Phys. D, 4 (1981/82), 47-66.  doi: 10.1016/0167-2789(81)90004-X.  Google Scholar

[6]

J. K. Hunter and R. Saxton, Dynamics of director fields, SIAM J. Appl. Math., 51 (1991), 1498-1521.  doi: 10.1137/0151075.  Google Scholar

[7]

I. S. Kac and G. Krein, On the spectral functions of the string, Amer. Math. Soc. Transl., 103 (1974), 19-102.   Google Scholar

[8]

B. KhesinJ. Lenells and G. Misiołek, Generalized Hunter-Saxton equation and the geometry of the group of circle diffeomorphisms, Math. Ann., 342 (2008), 617-656.  doi: 10.1007/s00208-008-0250-3.  Google Scholar

[9]

B. Khesin and G. Misiołek, Euler equations on homogeneous spaces and Virasoro orbits, Adv. Math., 176 (2003), 116-144.  doi: 10.1016/S0001-8708(02)00063-4.  Google Scholar

[10]

B. Khesin and R. Wendt, The Geometry of Infinite-Dimensional Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 51, Springer-Verlag, Berlin, 2009.  Google Scholar

[11]

A. A. Kirillov, Infinite-dimensional Lie groups: Their orbits, invariants and representations. The geometry of moments, Lect. Notes in Math., Springer-Verlag, New York, 970 (1982), 101–123. doi: 10.1007/BFb0066026.  Google Scholar

[12]

A. A. Kirillov and D. V. Yuriev, Kähler geometry of the infinite-dimensional homogeneous space $M = {\rm{Diff}}_+ (S^1)/{\rm{Rot}}(S^1)$, Funktsional. Anal. i Prilozhen., 21 (1987), 35-46.   Google Scholar

[13]

S. Lang, Differential Manifolds, Second edition. Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4684-0265-0.  Google Scholar

[14]

J. LenellsG. Misiołek and F. Tiğlay, Integrable evolution equations on spaces of tensor densities and their peakon solutions, Comm. Math. Phys., 299 (2010), 129-161.  doi: 10.1007/s00220-010-1069-9.  Google Scholar

[15]

H. P. McKean, Fredholm determinants and the Camassa-Holm hierarchy, Comm. Pure Appl. Math., 56 (2003), 638-680.  doi: 10.1002/cpa.10069.  Google Scholar

[16]

H. P. McKean, Breakdown of the Camassa-Holm equation, Comm. Pure Appl. Math., 57 (2004), 416-418.  doi: 10.1002/cpa.20003.  Google Scholar

[17]

M. Taylor, Pseudodifferential Operators and Nonlinear PDE, Birkhäuser Boston, Inc., Boston, MA, 1991. doi: 10.1007/978-1-4612-0431-2.  Google Scholar

[18]

F. Tiğlay and C. Vizman, Generalized Euler-Poincaré equations on Lie groups and homogeneous spaces, orbit invariants and applications, Lett. Math. Phys., 97 (2011), 45-60.  doi: 10.1007/s11005-011-0464-2.  Google Scholar

show all references

References:
[1]

V. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses application à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361.  doi: 10.5802/aif.233.  Google Scholar

[2]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[3]

K. ColvilleD. Gomez and J. Szmigielski, On isospectral deformations of an inhomogeneous string, Comm. Math. Phys., 348 (2016), 771-802.  doi: 10.1007/s00220-016-2711-y.  Google Scholar

[4]

R. E. Eaves, A sufficient condition for the convergence of an infinite determinant, SIAM J. Appl. Math., 18 (1970), 652-657.  doi: 10.1137/0118058.  Google Scholar

[5]

B. Fuchssteiner and A. S. Fokas, Symplectic structures, their Bäcklund transformations and hereditary symmetries, Phys. D, 4 (1981/82), 47-66.  doi: 10.1016/0167-2789(81)90004-X.  Google Scholar

[6]

J. K. Hunter and R. Saxton, Dynamics of director fields, SIAM J. Appl. Math., 51 (1991), 1498-1521.  doi: 10.1137/0151075.  Google Scholar

[7]

I. S. Kac and G. Krein, On the spectral functions of the string, Amer. Math. Soc. Transl., 103 (1974), 19-102.   Google Scholar

[8]

B. KhesinJ. Lenells and G. Misiołek, Generalized Hunter-Saxton equation and the geometry of the group of circle diffeomorphisms, Math. Ann., 342 (2008), 617-656.  doi: 10.1007/s00208-008-0250-3.  Google Scholar

[9]

B. Khesin and G. Misiołek, Euler equations on homogeneous spaces and Virasoro orbits, Adv. Math., 176 (2003), 116-144.  doi: 10.1016/S0001-8708(02)00063-4.  Google Scholar

[10]

B. Khesin and R. Wendt, The Geometry of Infinite-Dimensional Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 51, Springer-Verlag, Berlin, 2009.  Google Scholar

[11]

A. A. Kirillov, Infinite-dimensional Lie groups: Their orbits, invariants and representations. The geometry of moments, Lect. Notes in Math., Springer-Verlag, New York, 970 (1982), 101–123. doi: 10.1007/BFb0066026.  Google Scholar

[12]

A. A. Kirillov and D. V. Yuriev, Kähler geometry of the infinite-dimensional homogeneous space $M = {\rm{Diff}}_+ (S^1)/{\rm{Rot}}(S^1)$, Funktsional. Anal. i Prilozhen., 21 (1987), 35-46.   Google Scholar

[13]

S. Lang, Differential Manifolds, Second edition. Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4684-0265-0.  Google Scholar

[14]

J. LenellsG. Misiołek and F. Tiğlay, Integrable evolution equations on spaces of tensor densities and their peakon solutions, Comm. Math. Phys., 299 (2010), 129-161.  doi: 10.1007/s00220-010-1069-9.  Google Scholar

[15]

H. P. McKean, Fredholm determinants and the Camassa-Holm hierarchy, Comm. Pure Appl. Math., 56 (2003), 638-680.  doi: 10.1002/cpa.10069.  Google Scholar

[16]

H. P. McKean, Breakdown of the Camassa-Holm equation, Comm. Pure Appl. Math., 57 (2004), 416-418.  doi: 10.1002/cpa.20003.  Google Scholar

[17]

M. Taylor, Pseudodifferential Operators and Nonlinear PDE, Birkhäuser Boston, Inc., Boston, MA, 1991. doi: 10.1007/978-1-4612-0431-2.  Google Scholar

[18]

F. Tiğlay and C. Vizman, Generalized Euler-Poincaré equations on Lie groups and homogeneous spaces, orbit invariants and applications, Lett. Math. Phys., 97 (2011), 45-60.  doi: 10.1007/s11005-011-0464-2.  Google Scholar

[1]

Yongsheng Mi, Chunlai Mu, Pan Zheng. On the Cauchy problem of the modified Hunter-Saxton equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 2047-2072. doi: 10.3934/dcdss.2016084

[2]

Jonatan Lenells. Weak geodesic flow and global solutions of the Hunter-Saxton equation. Discrete & Continuous Dynamical Systems, 2007, 18 (4) : 643-656. doi: 10.3934/dcds.2007.18.643

[3]

Min Li, Zhaoyang Yin. Blow-up phenomena and travelling wave solutions to the periodic integrable dispersive Hunter-Saxton equation. Discrete & Continuous Dynamical Systems, 2017, 37 (12) : 6471-6485. doi: 10.3934/dcds.2017280

[4]

Jaeho Choi, Nitin Krishna, Nicole Magill, Alejandro Sarria. On the $ L^p $ regularity of solutions to the generalized Hunter-Saxton system. Discrete & Continuous Dynamical Systems - B, 2019, 24 (12) : 6349-6365. doi: 10.3934/dcdsb.2019142

[5]

Alejandro Sarria. Global estimates and blow-up criteria for the generalized Hunter-Saxton system. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 641-673. doi: 10.3934/dcdsb.2015.20.641

[6]

Jibin Li. Bifurcations and exact travelling wave solutions of the generalized two-component Hunter-Saxton system. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1719-1729. doi: 10.3934/dcdsb.2014.19.1719

[7]

Jingqun Wang, Lixin Tian, Weiwei Guo. Global exact controllability and asympotic stabilization of the periodic two-component $\mu\rho$-Hunter-Saxton system. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 2129-2148. doi: 10.3934/dcdss.2016088

[8]

Marcus Wunsch. On the Hunter--Saxton system. Discrete & Continuous Dynamical Systems - B, 2009, 12 (3) : 647-656. doi: 10.3934/dcdsb.2009.12.647

[9]

Carlangelo Liverani. Fredholm determinants, Anosov maps and Ruelle resonances. Discrete & Continuous Dynamical Systems, 2005, 13 (5) : 1203-1215. doi: 10.3934/dcds.2005.13.1203

[10]

Juan Campos, Rafael Obaya, Massimo Tarallo. Recurrent equations with sign and Fredholm alternative. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 959-977. doi: 10.3934/dcdss.2016036

[11]

Zheng Liu, Tianxiao Wang. A class of stochastic Fredholm-algebraic equations and applications in finance. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3879-3903. doi: 10.3934/dcdsb.2020267

[12]

Z. K. Eshkuvatov, M. Kammuji, Bachok M. Taib, N. M. A. Nik Long. Effective approximation method for solving linear Fredholm-Volterra integral equations. Numerical Algebra, Control & Optimization, 2017, 7 (1) : 77-88. doi: 10.3934/naco.2017004

[13]

Juan Campos, Rafael Obaya, Massimo Tarallo. Favard theory and fredholm alternative for disconjugate recurrent second order equations. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1199-1232. doi: 10.3934/cpaa.2017059

[14]

Noboru Okazawa, Kentarou Yoshii. Linear evolution equations with strongly measurable families and application to the Dirac equation. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 723-744. doi: 10.3934/dcdss.2011.4.723

[15]

A. V. Bobylev, Vladimir Dorodnitsyn. Symmetries of evolution equations with non-local operators and applications to the Boltzmann equation. Discrete & Continuous Dynamical Systems, 2009, 24 (1) : 35-57. doi: 10.3934/dcds.2009.24.35

[16]

Tomoki Ohsawa, Anthony M. Bloch. Nonholonomic Hamilton-Jacobi equation and integrability. Journal of Geometric Mechanics, 2009, 1 (4) : 461-481. doi: 10.3934/jgm.2009.1.461

[17]

Larry M. Bates, Francesco Fassò, Nicola Sansonetto. The Hamilton-Jacobi equation, integrability, and nonholonomic systems. Journal of Geometric Mechanics, 2014, 6 (4) : 441-449. doi: 10.3934/jgm.2014.6.441

[18]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the non-homogeneous initial boundary problem for an Ostrovsky-Hunter type equation. Discrete & Continuous Dynamical Systems - S, 2020, 13 (12) : 3357-3389. doi: 10.3934/dcdss.2020236

[19]

Seiyed Hadi Abtahi, Hamidreza Rahimi, Maryam Mosleh. Solving fuzzy volterra-fredholm integral equation by fuzzy artificial neural network. Mathematical Foundations of Computing, 2021, 4 (3) : 209-219. doi: 10.3934/mfc.2021013

[20]

A. Pedas, G. Vainikko. Smoothing transformation and piecewise polynomial projection methods for weakly singular Fredholm integral equations. Communications on Pure & Applied Analysis, 2006, 5 (2) : 395-413. doi: 10.3934/cpaa.2006.5.395

2020 Impact Factor: 1.833

Metrics

  • PDF downloads (176)
  • HTML views (329)
  • Cited by (0)

Other articles
by authors

[Back to Top]